Alert archive / Nebraska / High Wind Watches in 2008
High Wind Watch 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 29, 2008, 3:10 PM MST for 5 counties in Nebraska. It took effect at Nov 30, 2008, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 3:10 PM MST (22:10 UTC)
- In effect from
- Nov 30, 2008, 5:00 AM MST
- Expired
- Nov 30, 2008, 2:48 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 29, 3:02 PM MST, 8 minutes earlier.
Area forecast discussion, Nov 29, 3:02 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MST SAT NOV 29 2008
.SHORT TERM...
FORECAST CHALLENGE TONIGHT AND SUNDAY IS THE PROBABILITY OF HIGH
WINDS OVER NEBRASKA PANHANDLE AND ADJACENT WYOMING COUNTIES.
SECOND CHALLENGE IS WINTER WEATHER OVER LARAMIE RANGE AND
SOUTHERN MOUNTAINS.
GFS AND ECMWF SHOWING 50+ KNOTS 700 MB WINDS TONIGHT THROUGH SUNDAY
ASSOCIATED WITH 150+ 250 MB JET. WIND FLOW AT ALL LEVELS WILL BE FROM
NORTHWEST...AND WITH GFS MOS LEANING TO HIGHER SUSTAINED WINDS. POSITION
OF JET MAY BE FARTHER WEST PER CURRENT TRENDS ON SATELLITE...SO WILL
INCLUDE WYOMING COUNTIES ADJACENT TO NEBRASKA AS WELL AS THE PANHANDLE
COUNTIES.
REGARDING WINTER WEATHER...WILL KEEP ADVISORY GOING THROUGH SUNDAY
OVER LARAMIE RANGE AND SOUTHERN MOUNTAINS. EXPECT UPPER JET TO INTERACT
WITH TERRAIN AND KEEP PRECIPITATION GOING...ESPECIALLY ON NORTHWEST
FACING SLOPES. SOME AREAS OF BLOWING SNOW WITH THE NORTHWEST
WINDS WILL REDUCE VISIBILITIES...ESPECIALLY MOUNTAINS.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...
THE STRONG UPPER LEVEL JET BRINGING THE GUSTY WINDS TO THE AREA WILL
SLOWLY TAPER OFF THROUGH THE EARLY EVENING. TEMPERATURES OVERNIGHT
WILL BE IN THE 20S ACROSS LOWER ELEVATIONS OF THE CWA WITH TEENS IN
THE MOUNTAINS. MODELS FAIRLY CONSISTENT ON MONDAY WITH SHORTWAVE
RIDGE MOVING OVER WYOMING ON MONDAY. TEMPERATURES ON MONDAY
SHOULD BE MUCH WARMER THAN SEASONAL NORMALS BY NEARLY 10F DEGREES
WITH HIGHS IN THE 50S. THE SURFACE PRESSURE GRADIENT TIGHTENS ACROSS
WYOMING ON MONDAY...THUS EXPECT WESTERLY WINDS TO INCREASE ACROSS
THE TYPICAL WIND PRONE AREAS FROM CHEYENNE THROUGH DOUGLAS ON
INTERSTATE 25 AND BETWEEN VEDAUWOO AND RAWLINS ON INTERSTATE 80.
BOTH SUSTAINED WINDS AND GUSTS APPEAR TO BE WELL BELOW ANY TYPE OF
WIND HIGHLIGHTS.
AN UPPER LEVEL SYSTEM FROM CANADA AND ASSOCIATED SURFACE COLD FRONT
WILL MOVE ACROSS WYOMING AND THE NEBRASKA PANHANDLE ON TUESDAY
AFTERNOON. THIS WILL INITIALLY START OUT AS RAIN ACROSS NORTHERN
PORTIONS OF THE CWA AND SLOWLY BECOME MORE WIDESPREAD ACROSS THE
ENTIRE CWA BY THE EVENING AND SWITCH OVER TO SNOW. BOTH THE GFS AND
ECMWF WERE IN GENERAL AGREEMENT EXCEPT WITH THE TIMING OF THIS
SYSTEM MOVING ACROSS THE AREA ON TUESDAY INTO WEDNESDAY. THE 12Z
ECMWF IS NOW SLOWLY DOWN THE UPPER LEVEL FEATURES DOWN BY NEARLY 6
TO 12 HOURS COMPARED TO THE GFS. FOR NOW WILL NOT MAKE ANY MAJOR
ADJUSTMENTS IN THE EXTENDED DUE TO THE TIMING DIFFERENCES AND KEEP
THE POPS IN FOR THE TUESDAY AFTERNOON AND EVENING TIME FRAME. THIS
TENDS TO LEAN TOWARDS THE FASTER SOLUTION OF THE GFS MODEL...WHICH
IS ON THE FASTER SIDE OF ALL GUIDANCE AT THIS TIME. WITH THE
DIFFERENCES IN TIMING OF UPPER LEVEL SYSTEMS AT DAY 4 WILL LEAVE THE
EXTENDED AS IS AND HELP WITH THE SHORTER TERM FORECAST.
&&
.AVIATION...
LIFR OVER HIGHER TERRAIN. MVFR-IFR IN SNOW LOWER ELEVATIONS.
TURBULENCE DUE TO STRONG NORTHWEST WINDS. ICING IN CLOUD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 AM SUNDAY FOR WYZ063-WYZ064-
WYZ065-WYZ066.
HIGH WIND WATCH FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR WYZ068-
WYZ069-WYZ070.
NE...WIND ADVISORY FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR NEZ001-NEZ002-
NEZ003.
HIGH WIND WATCH FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...EISE
LONG TERM...MGHazardous weather outlook, Nov 29, 2:56 PM MST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 256 PM MST SAT NOV 29 2008 WYZ063>066-302200- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH SUNDAY MORNING. SNOW OF 3 TO 6 INCHES AT THE LOWER ELEVATIONS WITH LOCALIZED AREAS UP TO A FOOT IN THE MOUNTAINS WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE SNOW COVERED ROADS AND REDUCED VISIBILITIES BELOW ONE HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW AND WINDY CONDITIONS ON SUNDAY WILL CONTINUE TO CAUSE HAZARDOUS TRAVEL CONDITIONS. SNOW WILL END BUT WINDY CONDITIONS WILL CONTINUE ON MONDAY. EXPECT ANOTHER PERIOD OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-WYZ068>070-302200- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH OVERNIGHT WITH PERIODS OF LIGHT SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH WILL BE IN EFFECT ON SUNDAY. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE UP TO 45 MPH WITH GUSTS UP TO 58 MPH DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING. EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-302200- SIOUX-DAWES-BOX BUTTE- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH OVERNIGHT WITH A SLIGHT CHANCE OF LIGHT SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY WILL BE IN EFFECT ON SUNDAY. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE UP TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING. EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>062-067-302200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-PLATTE- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH OVERNIGHT WITH PERIODS OF LIGHT SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE UP TO 35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING. EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 29, 9:37 AM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MST SAT NOV 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM SNOW 10 SW WOODS LANDING 41.01N 106.16W
11/29/2008 E4.0 INCH ALBANY WY PUBLIC
WYOCOLO LODGE, WINDY
0859 AM SNOW RIVERSIDE 41.21N 106.78W
11/29/2008 E1.0 INCH CARBON WY PUBLIC
SNOWING LIGHTLY
0902 AM SNOW 16 SE SARATOGA 41.29N 106.59W
11/29/2008 M3.5 INCH CARBON WY TRAINED SPOTTER
MED BOW LODGE, SNOWING
0905 AM SNOW 6 W CENTENNIAL 41.30N 106.23W
11/29/2008 E8.0 INCH ALBANY WY TRAINED SPOTTER
SNOWY MT LODGE, WINDY
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 10:08 AM MST | Winter Weather Advisory | CYS | 31 hr | |
| Nov 29, 3:10 PM MST | Wind Advisory | CYS | Box Butte, Dawes | 26 hr |
Nearby
High Wind Watches in Nebraska, 2008High Wind Watches in Wyoming, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.